Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2017  |  Volume : 63  |  Issue : 4  |  Page : 265-267  

When potion becomes poison! A case report of flecainide toxicity

S Bajaj, MS Tullu, ZAH Khan, M Agrawal 
 Department of Pediatrics, Seth Gordhandas Sunderdas Medical College and King Edward Memorial Hospital, Mumbai, Maharashtra, India

Correspondence Address:
M S Tullu
Department of Pediatrics, Seth Gordhandas Sunderdas Medical College and King Edward Memorial Hospital, Mumbai, Maharashtra
India

We report a 48-day-old female infant, who developed cardiac conduction abnormalities and seizures secondary to supratherapeutic doses of oral flecainide. Flecainide was started in this infant for treatment of supraventricular tachycardia. The drug was withdrawn with successful normalization of the QRS complex and no further recurrence of seizures. The Naranjo probability score for adverse drug reaction was 8, making the causality “probable.” The case restates an important message that physicians should be aware of the side effects of the drugs that they prescribe, especially of those drugs which have a narrow therapeutic window.


How to cite this article:
Bajaj S, Tullu M S, Khan Z, Agrawal M. When potion becomes poison! A case report of flecainide toxicity.J Postgrad Med 2017;63:265-267


How to cite this URL:
Bajaj S, Tullu M S, Khan Z, Agrawal M. When potion becomes poison! A case report of flecainide toxicity. J Postgrad Med [serial online] 2017 [cited 2020 Feb 26 ];63:265-267
Available from: http://www.jpgmonline.com/article.asp?issn=0022-3859;year=2017;volume=63;issue=4;spage=265;epage=267;aulast=Bajaj;type=0


 
Wednesday, February 26, 2020
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer